Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 372, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2009, 3:49 PM CDT for Bolivar County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2009, 3:49 PM CDT (20:49 UTC)
- Expired
- May 27, 2009, 4:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 172 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1969 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:00 PM CDT, 49 minutes earlier.
Area forecast discussion, May 27, 3:00 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT WED MAY 27 2009 .DISCUSSION... VERY UNSTABLE AIR EXISTS ACROSS THE LOWER MS VALLEY REGION THIS AFTERNOON AS SFC TEMPS APPROACH 90F. MIXED LAYER CAPE NOW EXCEEDS 2500 J/KG AND DEEP LAYER SHEAR IS INCREASING WITH 0-6KM EFFECTIVE SHEAR OF 20-30KTS OVER THE ARKLAMISS DELTA REGION. A COLD FRONT EXTENDING FROM NEAR LIT TO SHV TO LFK IS PUSHING EAST AND THIS WILL SUPPORT THE INITIATION OF SCATTERED THUNDERSTORMS AS GO THROUGH THE MID/LATE AFTN AND INTO THE EARLY EVNG HOURS ACROSS THE WRN HALF OF THE AREA. SHEAR IS SUFFICIENT FOR SOME ORGANIZATION OF TSTMS INTO EWD MOVING LINE SEGMENTS AND THIS WAS INDICATED IN 12Z LOCAL WRF MEMBERS. WILL CONTINUE TO MENTION THE POSSIBILITY OF SEVERE STORMS GIVEN THE VERY STRONG INSTABILITY...BUT EXPECT INTENSITY TO DIMINISH SOME WITH SUNSET...AND THUS THE RISK FOR SVR WEATHER SHOULD BE LESS OVER ERN MS. TSTM ACTIVITY WILL DISSIPATE AFTER MIDNIGHT. EXPECT THE COLD FRONT TO MOVE EAST ACROSS THE ENTIRE AREA BY THURSDAY AFTN. ANY STRONG/SVR TSTM REDEVELOPMENT WITH THIS FRONT DURING THE DAYLIGHT HOURS WILL BE CONFINED TO FAR ERN PORTIONS OF THE FORECAST AREA GIVEN THERE WILL BE LITTLE TIME FOR SUFFICIENT DESTABILIZATION. MAV MOS POPS CAME IN VERY LOW FOR THE ENTIRE AREA THURSDAY AND HAVE RAISED THEM SOME TO INDICATE TSTM POTENTIAL IN EAST. IN THE WAKE OF THE COLD FRONT PASSAGE...NORTHWEST FLOW DEVELOPS ALOFT BRINGING A MOSTLY SUBSIDENT REGIME. LIGHT SHOWER ACTIVITY COULD ACCOMPANY A TROUGH PASSAGE FRIDAY...BUT WILL KEEP POPS VERY LOW FOR NOW. OTHERWISE...LOOK FOR SLIGHTLY COOLER TEMPERATURES. /EC/ LONG TERM...SATURDAY THROUGH WEDNESDAY. MODEL SOLUTIONS HAVE NOT CHANGED MUCH. THE AREA STILL LOOKS DRY FOR MUCH OF THE EXTENDED FORECAST. BACKED OFF ON THE RAIN CHANCES FOR THE END OF THE PERIOD. HIGH PRESSURE SETTLES OVER THE MID SOUTH BY SATURDAY MORNING AND THE AREA REMAINS DRY THROUGH MONDAY. THE EURO MAINTAINS A SLOWER SOLUTION AND HOLDS RAIN OFF UNTIL WEDNESDAY. THE GFS HAS RAIN APPROACHING THE AREA AROUND TUESDAY AFTERNOON/EVENING. STILL LIKE THE SLOWER SOLUTION...SO LEFT RAIN OUT OF THE FORECAST MONDAY AND LOWERED RAIN CHANCES FOR TUESDAY. GENERALLY LEFT SLIGHT CHANCE VALUES ACROSS THE SOUTH. THE MODELS CONTINUE TO SHOW ANOTHER COLD FRONT DROPPING INTO THE CWA WEDNESDAY OR THURSDAY...BRINGING SHOWERS AND THUNDERSTORMS BACK TO THE AREA FROM MID WEEK ON. TEMPERATURES AND POPS WERE GOOD THROUGH THE WEEK...SO STUCK WITH GUIDANCE. MEX CAME IN AGAIN WITH LOWER 90S...SO MAINTAINED VALUES FOR MUCH OF THE CWA SUN-TUE. WILL LEAVE THE HWO CLEAR FOR THE EXTENDED. /07/ && .AVIATION....VFR CONDITIONS PREVAIL ACROSS THE REGION WITH ISOLATED TSTMS DEVELOPING. TSTMS WILL INCREASE DURING REMAINDER OF THE AFTERNOON INTO THE EVENING WITH SKY CONDITIONS BKN-OVC FROM 2000-4000 FT. ISOLATED SVR STORMS CAN BE EXPECTED WITH THE POTENTIAL FOR DAMAGING WIND GUSTS ABOVE 50 KTS AND NICKEL SIZE HAIL AT THE SFC. THESE CONDITIONS WILL CONTINUE INTO THE EVENING AND STORMS WILL DISSIPATE MIDNIGHT. AREAS OF FOG AND LOW STRATUS WILL DEVELOP AGAIN LATE TONIGHT TOWARD SUNRISE THURSDAY. IFR STRATUS/FOG WILL LIFT BY MID MORNING. WILL SEE BKN DECKS FROM 2000-4000 FEET BY NOON./17/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, May 27, 2:28 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 228 PM CDT WED MAY 27 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 228 PM CDT WED MAY 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FOR CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS ALL OF THE ARKLAMISS THIS AFTERNOON AND EVENING BUT THE BEST CHANCE FOR SEVERE STORMS WILL OCCUR ALONG AND WEST OF A LINE FROM GRENADA TO THE JACKSON METRO AREA TO BROOKHAVEN. SEVERE THUNDERSTORMS WILL PRODUCE GUSTY WIND ABOVE 60 MPH AND PENNY SIZE HAIL OR LARGER. THE RISK OF SEVERE STORMS WILL BE HIGHEST DURING THE LATE AFTERNOON AND EVENING BUT WILL CONTINUE THROUGH MIDNIGHT AS THE COLD FRONT TRACKS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT BUT IS NOT EXPECTED THURSDAY THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 17
In the hours before
Special weather statement, May 27, 2:51 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 251 PM CDT WED MAY 27 2009 LAZ015-023-272030- RICHLAND LA-FRANKLIN LA- 251 PM CDT WED MAY 27 2009 ...STRONG THUNDERSTORM APPROACHING RICHLAND AND FRANKLIN PARISHES... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF LIDDIEVILLE AT 250 PM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN NORTHERN FRANKLIN AND SOUTHWESTERN RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY. DH
Local storm report, May 27, 3:20 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT WED MAY 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 2 N LAKE VILLAGE 33.35N 91.28W
05/27/2009 E1.75 INCH CHICOT AR LAW ENFORCEMENT
ARKANSAS STATE POLICE REPORTED GOLFBALL SIZE HAIL ABOUT
TWO MILES NORTH OF LAKE VILLAGE.
&&
HAMRICKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:15 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 45 min |
| May 27, 3:45 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 45 min |
| May 27, 4:14 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 61 min |
| May 27, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 34 min |
| May 27, 4:44 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower, Washington | 61 min |
| May 27, 5:39 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 25 min |
| May 27, 5:54 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 39 min |
| May 27, 3:45 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 60 min |
| May 27, 4:31 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Tensas | 59 min |
| May 27, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 65 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.